Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 2, 2012, 9:01 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2012, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 2, 2012, 10:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 6:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2850 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS53 KGLD 030201 SVRGLD NEC087-145-030300- /O.NEW.KGLD.SV.W.0064.120603T0201Z-120603T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 901 PM CDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1000 PM CDT * AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PALISADE TO 11 MILES NORTH OF LUDELL...AND WAS MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... TRENTON...CULBERTSON...MCCOOK...DANBURY...INDIANOLA...LEBANON AND BARTLEY. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 44 AND 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 4001 10019 4000 10131 4035 10133 4035 10020 TIME...MOT...LOC 0201Z 271DEG 29KT 4033 10111 4000 10096 WIND...HAIL 60MPH 1.00IN $$ LUNDQUIST
2 follow-up statements
657 WWUS53 KGLD 030217 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 817 PM MDT SAT JUN 2 2012 NEC087-145-030300- /O.CON.KGLD.SV.W.0064.000000T0000Z-120603T0300Z/ HITCHCOCK NE-RED WILLOW NE- 917 PM CDT SAT JUN 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND HITCHCOCK COUNTIES UNTIL 1000 PM CDT... AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF PALISADE TO 7 MILES NORTHWEST OF HERNDON...AND WAS MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... CULBERTSON...MCCOOK...DANBURY...INDIANOLA...LEBANON AND BARTLEY. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 44 AND 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 4001 10019 4000 10131 4035 10133 4035 10020 TIME...MOT...LOC 0217Z 271DEG 29KT 4033 10094 4000 10079 WIND...HAIL 60MPH <1.00IN $$ LUNDQUIST
347 WWUS53 KGLD 030258 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 858 PM MDT SAT JUN 2 2012 NEC087-145-030308- /O.EXP.KGLD.SV.W.0064.000000T0000Z-120603T0300Z/ HITCHCOCK NE-RED WILLOW NE- 958 PM CDT SAT JUN 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR RED WILLOW AND HITCHCOCK COUNTIES WILL EXPIRE AT 900 PM MDT/1000 PM CDT/... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS OF 45 TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS FOR THE NEXT HOUR OR SO. LAT...LON 4001 10019 4000 10131 4035 10133 4035 10020 TIME...MOT...LOC 0258Z 271DEG 29KT 4032 10051 3999 10036 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:10 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 2, 6:10 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MDT SAT JUN 2 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 200 PM MDT SAT JUN 2 2012 THROUGH TONIGHT...FOCUS IN THE NEAR-TERM WILL BE ON CONVECTION THIS EVENING AND POTENTIAL FOR SEVERE WIND GUSTS. HIGH RESOLUTION SHORT-RANGE GUIDANCE CONTINUES TO DISPLAY STRONG RUN-TO-RUN CONTINUITY WITH REGARD TO POTENTIAL FOR 60+KT CONVECTIVE WIND GUSTS ACROSS SOUTHWEST PORTIONS OF THE FORECAST AREA THIS EVENING. DEEPLY MIXED ENVIRONMENT WITH INVERTED-V SOUNDINGS WOULD SUPPORT THIS NOTION AS WELL WITH 19Z MESOANALYSIS FROM SPC DEPICTING 1200-1400 J/KG DCAPE OVER THE WESTERN HALF OF THE FORECAST AREA. DEEP LAYER SHEAR IS NOT ALL THAT IMPRESSIVE WITH 25-30KTS OBSERVED. PWAT VALUES FROM THE 12Z SOUNDINGS AT DDC AND DNR WERE RUNNING AROUND 130 PERCENT OF NORMAL. WHEN COMBINED WITH SLOW STORM MOTIONS OF 10-15 KTS...COULD SEE ISOLATED THREAT FOR HYDRO ISSUES THIS EVENING. PRIMARY FACTOR TO CONSIDER WILL BE RAIN RATE. GIVEN DRY AND COMPACTED SOILS...HYDRO CONCERNS COULD BE ENHANCED IF INTENSE RAIN RATES ARE OBSERVED. CONVECTION AND SEVERE THREAT SHOULD DIMINISH CONSIDERABLY BY 06Z WITH TEMPS OVERNIGHT REMAINING ABOVE NORMAL IN PART DUE TO ANTICIPATED SKY COVER. SUNDAY...DID REMOVE MENTION OF PRECIP FOR THE SUNDAY AFTERNOON TIME PERIOD. POINT SOUNDINGS INDICATE A LARGELY SUBSIDENT ENVIRONMENT. THERE IS WEAK FORCING FOR ASCENT IN THE BOUNDARY LAYER BUT LIKELY TOO SHALLOW TO GENERATE CONVECTION. TEMPS ON SUNDAY AFTERNOON WILL BE ABOVE NORMAL ONCE AGAIN WITH READINGS REACHING THE LOW TO MID 90S. APPEARS RECORD HIGHS FOR SUNDAY ACROSS THE REGION WILL BE SAFE FOR ANOTHER YEAR. A WEAK SURFACE TROUGH WILL MOVE THROUGH THE AREA DURING THE AFTERNOON HOURS WHICH WILL PROVIDE A SHIFT TO NORTHWESTERLY WINDS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 200 PM MDT SAT JUN 2 2012 HIGH AMPLITUDE RIDGE WILL BUILD OVER THE AREA MONDAY-TUESDAY WITH LOW PRESSURE CENTERS OFF THE EAST AND WEST COASTS. WEST COAST SYSTEM COMES ASHORE BUT CANT MAKE ANY EASTWARD PROGRESS GIVEN THE BLOCKING FLOW. BY THURSDAY OR FRIDAY THE RIDGE BREAKS DOWN AND/OR GETS DISPLACED TO THE EAST WITH THE AREA STILL UNDER SOUTHWEST FLOW ALOFT. HIGH TEMPERATURES LOOK TO REMAIN ABOVE NORMAL IN THE 80S WITH OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S...ALSO ABOVE NORMAL. STILL LOOKS LIKE A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AS MID AND HIGH LEVEL MOISTURE REMAINS TRAPPED OVER THE AREA. SATURDAY LOOKS TO HAVE THE LEAST CHANCE FOR PRECIPITATION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 505 PM MDT SAT JUN 2 2012 FOR THE 00Z TAFS...OUTFLOW BOUNDARY WITH WIND GUSTS AROUND 50KTS OR SO EXPECTED TO MOVE THROUGH KGLD TERMINAL CLOSE TO START OF TAF PERIOD (00Z) ALONG WITH PERHAPS SOME BLOWING DUST AND THUNDERSTORMS. CIGS REMAIN RATHER HIGH SO ANY RESTRICTIONS IN VIS LIKELY DUE TO BLOWING DUST. BEHIND THE GUST FRONT JUST SOME MID TO HIGH LEVEL CLOUDS. WINDS WILL SHIFT FROM A GENERAL SOUTHERLY DIRECTION TO A NORTHERLY DIRECTION AROUND 15Z SUNDAY. FOR KMCK GUST FRONT TIMING A LITTLE MORE QUESTIONABLE BUT RIGHT NOW LOOKS TO MOVE THROUGH TERMINAL AROUND 0130Z OR SO WITH A THUNDERSTORM POSSIBLE. BEHIND THIS AREA OF CONVECTION MID TO HIGH LEVEL CLOUDS WITH WIND SHIFT MOVING THROUGH AROUND 19Z SUNDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FOLTZ LONG TERM...007 AVIATION...007
Hazardous weather outlook, Jun 2, 10:26 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 926 AM MDT SAT JUN 2 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 926 AM MDT SAT JUN 2 2012 /1026 AM CDT SAT JUN 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN COLORADO THIS AFTERNOON AND WILL MOVE INTO WESTERN PORTIONS OF THE AREA AFTER 4PM MDT. LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER WILL BE POSSIBLE BUT THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...POTENTIALLY IN EXCESS OF 70 MPH. GIVEN THE VERY DRY CONDITIONS RECENTLY...BLOWING DUST REDUCING VISIBILITY TO LESS THAN ONE-HALF MILE IS A DISTINCT POSSIBILITY WITH NEAR-ZERO VISIBILITY POSSIBLE AT TIMES. LOCATIONS ALONG AND SOUTH OF HIGHWAY 36 WILL HAVE THE HIGHEST PROBABILITY OF EXPERIENCING SEVERE WEATHER THIS AFTERNOON AND EVENING. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST EACH DAY THROUGH FRIDAY OVER PORTIONS OF THE TRI-STATE AREA. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4PM MDT. FOLTZ
In the hours before
Local storm report, Jun 2, 7:44 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 23 SW GOODLAND 39.11N 102.01W
06/02/2012 WALLACE KS PUBLIC
NUMEROUS FRUIT AND CHINESE ELM TREES DAMAGED. TIME
ESTIMATED.
&&
007Special weather statement, Jun 2, 7:47 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 747 PM CDT SAT JUN 2 2012 NEZ079-030100- DUNDY- 647 PM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF CHAMPION TO 6 MILES SOUTHWEST OF PARKS...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4000 10158 4001 10191 4035 10192 4035 10158 TIME...MOT...LOC 0046Z 252DEG 20KT 4036 10181 3998 10181 LUNDQUIST
Special weather statement, Jun 2, 7:52 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT SAT JUN 2 2012
KSZ028-030115-
LOGAN-
752 PM CDT SAT JUN 2 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF RUSSELL SPRINGS...MOVING
NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3884 10137 3911 10098 3895 10081 3892 10082
3870 10122
TIME...MOT...LOC 0052Z 231DEG 24KT 3882 10120
024Local storm report, Jun 2, 8:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST BENKELMAN 40.05N 101.54W
06/02/2012 M68 MPH DUNDY NE TRAINED SPOTTER
&&
007Local storm report, Jun 2, 8:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST COLBY 39.39N 101.05W
06/02/2012 M63 MPH THOMAS KS MESONET
&&
007Local storm report, Jun 2, 8:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST 12 N GOODLAND 39.52N 101.67W
06/02/2012 M55.00 MPH SHERMAN KS MESONET
&&
007The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:24 PM CDT | Special Weather Statement | GLD | Dundy | 11 min |
| Jun 2, 7:36 PM CDT | Special Weather Statement | GLD | Dundy | 9 min |
| Jun 2, 7:47 PM CDT | Special Weather Statement | GLD | Dundy | 13 min |
| Jun 2, 8:05 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.